Doctors Lounge - Pediatrics Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Pediatric Topics
|nazza - Thu Oct 29, 2009 4:31 am||
my son is just over 4 weeks old and was prescribed losec by his specialist just over a week ago. over the last 4/5 days he has become more constipated, continously restless and cranky, has hardly slept day or night and has starting spewing again. I have now not given him any losec for over 24 hours and all the above have almost settled completely. I know that infants to get unsettled at times, but could the above be side effects of the losec?
|Debbie Miller, RN - Sun Nov 01, 2009 10:10 pm||
Sometimes treating reflux requires some trial and error. If one medication doesn't work, another may be tried until you find a combination of medication and other measures that help your baby find relief until his system matures enough that the problem resolves. Since you noticed some improvement without the medication, it might mean this is not the right one for your baby right now. Talk to your doctor about this. It is one of several meds that might be helpful but it is not a surefire cure. The stomach acid is very strong so helping in any way you can is worth it.
Other measures to help include breastfeeding (never stop when a baby has reflux - it will usually get worse on formula; not better), frequent burping, frequent "snacking" rather than large feedings, keeping the baby in a more upright position following the feeding and trying to keep him as calm as possible.
I know this is a very trying time for you and your little one. Be patient, knowing he is in pain and the crying is something he can't help. It is a time that can put a baby at risk for shaking so when you need help, please get a trusted loved one to step in to try and calm the baby while giving you a much needed break. It will get better so try to focus on that future time. Your efforts will be rewarded.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.